Alert archive / Louisiana / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 9, NWS New Orleans, LA

January 10, 2008Livingston Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Jan 10, 2008, 5:12 PM CST for Livingston Parish, Louisiana. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 10, 2008, 5:12 PM CST (23:12 UTC)
Expired
Jan 10, 2008, 5:30 PM CST
In force
18 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

County Livingston Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.2 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2008-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 600 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2008-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
600 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
572 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 102312
SVRLIX
LAC063-102330-
/O.NEW.KLIX.SV.W.0009.080110T2312Z-080110T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
512 PM CST THU JAN 10 2008

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LIVINGSTON PARISH IN SOUTHEAST LOUISIANA...

* UNTIL 530 PM CST

* AT 509 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR WHITEHALL...OR ABOUT 16
  MILES SOUTHWEST OF HAMMOND...AND MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  KILLIAN BY 519 PM CST...
  SPRINGFIELD BY 520 PM CST...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST THURSDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3025 9069 3042 9075 3048 9055 3044 9055
      3039 9050 3038 9052 3038 9048 3033 9046
      3031 9051 3028 9054
TIME...MOT...LOC 2312Z 253DEG 37KT 3036 9062

$$

24
1 follow-up statement
000 
WWUS54 KLIX 102330
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
529 PM CST THU JAN 10 2008

LAC063-102339-
/O.EXP.KLIX.SV.W.0009.000000T0000Z-080110T2330Z/
LIVINGSTON LA-
529 PM CST THU JAN 10 2008

...THE SEVERE THUNDERSTORM WARNING FOR LIVINGSTON PARISH EXPIRES AT
530 PM CST...

REPORTS FROM KILLIAN INDICATED STRONG WINDS AND FREQUENT LIGHTNING 
BUT NO DAMAGE OCCURRED WITH THIS STORM. THIS THUNDERSTORM IS MOVING 
INTO THE LOWER PORTIONS OF TANGIPAHOA PARISH ALONG THE I-55 
CORRIDOR. MOTORISTS ALONG I-55 BETWEEN MANCHAC AND PONCHATOULA MAY 
EXPERIENCE STRONG CROSS WINDS THROUGH 540 PM. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST THURSDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3025 9069 3042 9075 3048 9055 3044 9055
      3039 9050 3038 9052 3038 9048 3033 9046
      3031 9051 3028 9054
TIME...MOT...LOC 2329Z 253DEG 37KT 3041 9043

$$

24

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 10, 3:27 PM CST, 1 hour 45 minutes earlier.

Area forecast discussion, Jan 10, 3:27 PM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
327 PM CST THU JAN 10 2008

.DISCUSSION...

STRONG TO SEVERE CONVECTION ASSOCIATED WITH THE STRONG SHORT WAVE
TROUGH OVER THE MISSISSIPPI VALLEY THAT WILL BE MOVING OFF TO THE
EAST TONIGHT CONTINUES TO THREATEN MUCH OF THE FORECAST AREA THIS
AFTERNOON. THIS CONVECTION...WHICH WAS OCCURRING JUST IN ADVANCE OF
THE COLD FRONT ASSOCIATED WITH THIS SYSTEM...WILL PUSH STEADILY
EAST ACROSS THE AREA THROUGH THE LATE AFTERNOON AND EARLY EVENING
HOURS. IN THE WAKE OF THIS SYSTEM MUCH MORE TRANQUIL CONDITIONS WILL
PREVAIL FOR MOST OF THE FORECAST PERIOD. ANOTHER UPPER TROUGH WILL
DIG ACROSS THE CENTRAL U.S. AND MOVE EAST OVER THE WEEKEND. MODELS
DEVELOP AND MOVE A SURFACE LOW WITH THIS SYSTEM EAST ACROSS THE
NORTH GULF ALTHOUGH THEY VARY SOMEWHAT ON THE STRENGTH OF THIS
LOW WITH THE GFS FORECASTING A PROMINENT FEATURE. THE GFS ALSO
FORECASTS MUCH MORE IN THE WAY OF QPF WITH THIS SYSTEM...BUT MAINLY
OVER THE COASTAL WATERS. PLAN TO CONTINUE TO INDICATE ONLY A SMALL
CHANCE FOR SHOWERS OVER LAND AREAS SATURDAY NIGHT WITH CHANCE POPS
OVER THE COASTAL WATERS. DRY CONDITIONS WILL PREVAIL EARLY NEXT
WORK WEEK WITH ANOTHER UPPER TROUGH MOVING ACROSS THE EASTERN
CONUS. A BROAD TROUGH OVER THE NORTH U.S. BY MID WEEK WILL DEEPEN
OVER THE CENTRAL U.S. TOWARD THE END OF THE WEEK AS ENERGY DROPS
ACROSS THE ROCKIES ON THE BACKSIDE OF THE TROUGH. THIS SYSTEM WILL
BRING THE NEXT CHANCE FOR CONVECTION TO THE AREA MID TO LATE WEEK.

&

.AVIATION...

A COLD FRONT...COMBINED WITH A HIGHLY UNSTABLE AIRMASS AS INDICATED
IN THE 12Z SOUNDING...HAS RESULTED IN WIDESPREAD CONVECTION
DEVELOPING ACROSS SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI
TODAY.  ALL OF THE CONVECTION IS OCCURRING TO THE EAST OF THE
FRONT...WITH A SHARP CLEARING LINE INDICATED BY SATELLITE BEHIND
THE FRONT.  EXPECT CONVECTION TO CONTINUE TO AFFECT KBTR AND KMCB
THROUGH AROUND 00Z.  CONVECTION WILL LAST TILL ABOUT 04Z AT
KMSY...AND AROUND 06Z AT KGPT BEFORE ENDING.  OVERALL CONDITIONS
SHOULD REMAIN IN THE MVFR CATEGORY...WITH CEILINGS RUNNING BETWEEN
1000 AND 2000 FEET...AND VISIBILITIES ABOVE 6SM. HOWEVER...CONDITIONS
WILL FALL TO IFR AND POSSIBLY LIFR FOR BRIEF PERIODS OF TIME WHEN
CONVECTIVE ACTIVITY ROLLS THROUGH. AFTER 06Z...EXPECT CLEAR SKIES
AND VFR CONDITIONS AT ALL TERMINALS.

&&

.MARINE...

STRONG SOUTHERLY FLOW IN ADVANCE OF A COLD FRONT APPROACHING THE
REGION WILL CONTINUE TO BRING 15 TO 20 KNOT WINDS AND 4 TO 6 FOOT
SEAS TO THE COASTAL WATERS THROUGH THE EVENING HOURS.  WINDS WILL
SHIFT TO THE NORTH LATE TONIGHT...AS THE FRONT MOVES THROUGH THE
COASTAL WATERS AND INTO THE NORTHERN GULF OF MEXICO.  WINDS SHOULD
DIE OFF ON THE LAKE AFTER MIDNIGHT...AS HIGH PRESSURE BEGINS TO
SETTLE OVER THE REGION...BUT WINDS SHOULD REMAIN IN EXERCISE CAUTION
RANGE THROUGH TOMORROW OVER THE COASTAL WATERS.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  42  61  36  64 /  10  10   0  10
BTR  44  62  38  65 /  10  10   0  10
MSY  49  62  45  65 /  60  10   0  10
GPT  49  62  39  63 /  70  10   0  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

11/32
Hazardous weather outlook, Jan 10, 10:15 AM CST, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1015 AM CST THU JAN 10 2008

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-111200-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE-
ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS-
LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-
LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE-
POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST-
ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE-
UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL-
WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1015 AM CST THU JAN 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE OUTLOOK
AREA THIS AFTERNOON AND EVENING. THE RISK WILL INITIALLY BE GREATEST
FROM THE BATON ROUGE AREA OF EAST CENTRAL LOUISIANA INTO SOUTHWEST
MISSISSIPPI...AND SOUTH AND EAST TO AREAS NORTH AND WEST OF LAKE
PONTCHARTRAIN. THE RISK OF SEVERE THUNDERSTORMS WILL SPREAD
SOUTHEAST DURING THE LATE AFTERNOON AND EVENING HOURS ACROSS THE
GREATER NEW ORLEANS AREA AND COASTAL SECTIONS OF SOUTHEAST
LOUISIANA...INTO COASTAL SECTIONS OF MISSISSIPPI.

THE MAIN THREATS FROM SEVERE THUNDERSTORMS WILL BE STRONG DAMAGING
WINDS...LARGE HAIL...AND ISOLATED TORNADOES WITH THE HIGHEST RISK
ACROSS AREAS NORTH OF LAKE PONTCHARTRAIN AND ACROSS SOUTH
MISSISSIPPI.

AREAS OF HEAVY RAIN ARE ALSO EXPECTED OVER PORTIONS OF THE AREA THIS
AFTERNOON AND EVENING. WIDESPREAD RAINFALL AMOUNTS AROUND ONE
INCH ARE EXPECTED WITH LOCALLY HEAVIER AMOUNTS OF 2 TO 3 INCHES
POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jan 10, 12:32 PM CST, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1232 PM CST THU JAN 10 2008

LAZ034>039-047-048-050-MSZ068>071-102045-
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA-
WASHINGTON-WEST BATON ROUGE-EAST BATON ROUGE-LIVINGSTON-WILKINSON-
AMITE-PIKE-WALTHALL-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER...
HAMMOND...PONCHATOULA...BOGALUSA...FRANKLINTON...PORT ALLEN...
ADDIS...BRUSLY...BATON ROUGE...DENHAM SPRINGS...WALKER...
CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY...CROSBY...MCCOMB...
TYLERTOWN
1232 PM CST THU JAN 10 2008

...TORNADO WATCH NUMBER 16 REMAINS IN EFFECT UNTIL 4 PM CST...

AT 1230 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A LARGE AREA OF THUNDERSTORMS MOVING IN ADVANCE OF A
COLD FRONT. THE FRONT EXTENDED FROM EAST OF ALEXANDRIA TO EAST OF
LAKE CHARLES...MOVING EAST AT 25 MPH. A BROKEN LINE OF
THUNDERSTORMS WERE MOVING INTO SOUTHWESTERN MISSISSIPPI AND THE
ATCHAFALAYA BASIN.

SEVERE THUNDERSTORMS ARE POSSIBLE ALONG THIS LINE...INCLUDING
POSSIBLE TORNADOES...MOVING ACROSS SOUTHEAST LOUISIANA AND
SOUTHERN MISSISSIPPI THROUGH THE AFTERNOON.

STAY TUNED TO LOCAL BROADCAST TV...RADIO AND NOAA ALL HAZARDS
RADIO FOR THE LATEST STATEMENTS AND POSSIBLE WARNINGS REGARDING
THIS DANGEROUS SEVERE WEATHER SITUATION.

LAZ040-046-049-056>070-MSZ077-080>082-102045-
ST. TAMMANY-IBERVILLE-ASCENSION-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-PEARL RIVER-HANCOCK-HARRISON-
JACKSON-
INCLUDING THE CITIES OF...SLIDELL...MANDEVILLE...COVINGTON...
LACOMBE...PLAQUEMINE...WHITE CASTLE...GONZALES...DONALDSONVILLE...
PIERRE PART...LABADIEVILLE...PAINCOURTVILLE...LUTCHER...
GRAMERCY...LAPLACE...RESERVE...THIBODAUX...RACELAND...LAROSE...
DESTREHAN...NORCO...METAIRIE...KENNER...NEW ORLEANS...
BELLE CHASSE...CHALMETTE...VIOLET...HOUMA...BAYOU CANE...
CHAUVIN...DULAC...MONTEGUT...GALLIANO...CUT OFF...GOLDEN MEADOW...
PORT SULPHUR...EMPIRE...YSCLOSKEY...PICAYUNE...BAY ST. LOUIS...
WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA...
OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN
1232 PM CST THU JAN 10 2008

...TORNADO WATCH NUMBER 17 REMAINS IN EFFECT UNTIL 7 PM CST...

AT 1230 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A LARGE AREA OF THUNDERSTORMS MOVING IN ADVANCE OF A
COLD FRONT. THE FRONT EXTENDED FROM EAST OF ALEXANDRIA TO EAST OF
LAKE CHARLES...MOVING EAST AT 25 MPH. A BROKEN LINE OF
THUNDERSTORMS WERE MOVING INTO SOUTHWESTERN MISSISSIPPI AND THE
ATCHAFALAYA BASIN AT 1230 PM.

SEVERE THUNDERSTORMS ARE POSSIBLE ALONG THIS LINE...INCLUDING
POSSIBLE TORNADOES...MOVING ACROSS SOUTHEAST LOUISIANA AND
SOUTHERN MISSISSIPPI THROUGH THE AFTERNOON.

RADAR INDICATED A LARGE AREA OF MOSTLY SHOWERS AND AT TIMES
ISOLATED THUNDERSTORMS ACROSS THE COASTAL PARISHES OF SOUTHEAST
LOUISIANA...MOVING NORTHEAST AT 25 MPH. THESE SHOWERS WERE
PRODUCING BRIEF HEAVY RAINFALL AND WIND GUSTS 25 TO 30 MPH.

STAY TUNED TO LOCAL BROADCAST TV...RADIO AND NOAA ALL HAZARDS
RADIO FOR THE LATEST STATEMENTS AND POSSIBLE WARNINGS REGARDING
THIS DANGEROUS SEVERE WEATHER SITUATION.

24
Local storm report, Jan 10, 1:46 PM CST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
146 PM CST THU JAN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TORNADO          2 W NEW ROADS           30.69N 91.49W
01/10/2008                   POINTE COUPEE      LA   LAW ENFORCEMENT

            POSSBILE TORNADO DAMAGED SEVERAL BUILDINGS NEAR THE
            INTERSECTION OF LA HIGHWAY 3131 AND LA HIGHWAY 1.

&&
Local storm report, Jan 10, 1:49 PM CST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
149 PM CST THU JAN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     HAIL             3 W GREENSBURG          30.83N 90.72W
01/10/2008  E0.88 INCH       ST. HELENA         LA   EMERGENCY MNGR

            NICKEL SIZE HAIL REPORTED IN SEVERAL LOCATIONS IN ST
            HELENA PARISH.

&&
Special weather statement, Jan 10, 2:58 PM CST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
258 PM CST THU JAN 10 2008

LAZ034>039-047-048-050-MSZ068>071-102300-
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA-
WASHINGTON-WEST BATON ROUGE-EAST BATON ROUGE-LIVINGSTON-WILKINSON-
AMITE-PIKE-WALTHALL-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER...
HAMMOND...PONCHATOULA...BOGALUSA...FRANKLINTON...PORT ALLEN...
ADDIS...BRUSLY...BATON ROUGE...DENHAM SPRINGS...WALKER...
CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY...CROSBY...MCCOMB...
TYLERTOWN
258 PM CST THU JAN 10 2008

...TORNADO WATCH NUMBER 16 REMAINS IN EFFECT UNTIL 4 PM CST...

AT 255 PM CST...NATIONAL WEATHER SERVICE CONTINUED TO MONITOR A
LINE OF THUNDERSTORMS EXTENDING FROM TYLERTOWN MISSISSIPPI TO NEW
IBERIA LOUISIANA. THIS LINE OF STORMS WAS IN ADVANCE OF A COLD
FRONT THAT WAS MOVING EAST AT 25 MPH. SEVERE THUNDERSTORMS ARE
POSSIBLE ALONG THIS LINE INCLUSIVE OF TORNADOES.

THE UNSEASONABLY WARM AND UNSTABLE AIRMASS AHEAD OF THE FRONT HAS
PRODUCED SEVERAL TORNADOES ALREADY TODAY ACROSS THE REGION. STAY
TUNED TO LOCAL TELEVISION...RADIO OR NOAA ALL HAZARDS RADIO FOR
LATER STATEMENTS AND POSSIBLE WARNINGS FOR YOUR AREA.

LAZ040-046-049-056>070-MSZ077-080>082-102300-
ST. TAMMANY-IBERVILLE-ASCENSION-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-PEARL RIVER-HANCOCK-HARRISON-
JACKSON-
INCLUDING THE CITIES OF...SLIDELL...MANDEVILLE...COVINGTON...
LACOMBE...PLAQUEMINE...WHITE CASTLE...GONZALES...DONALDSONVILLE...
PIERRE PART...LABADIEVILLE...PAINCOURTVILLE...LUTCHER...
GRAMERCY...LAPLACE...RESERVE...THIBODAUX...RACELAND...LAROSE...
DESTREHAN...NORCO...METAIRIE...KENNER...NEW ORLEANS...
BELLE CHASSE...CHALMETTE...VIOLET...HOUMA...BAYOU CANE...
CHAUVIN...DULAC...MONTEGUT...GALLIANO...CUT OFF...GOLDEN MEADOW...
PORT SULPHUR...EMPIRE...YSCLOSKEY...PICAYUNE...BAY ST. LOUIS...
WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA...
OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN
258 PM CST THU JAN 10 2008

...TORNADO WATCH NUMBER 16 REMAINS IN EFFECT UNTIL 4 PM CST
   FOR EAST-CENTRAL LOUISIANA AND SOUTHWEST MISSISSIPPI...
...TORNADO WATCH NUMBER 17 REMAINS IN EFFECT UNTIL 7 PM CST FOR
   SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI...

AT 255 PM CST...NATIONAL WEATHER SERVICE CONTINUED TO MONITOR A
LINE OF THUNDERSTORMS EXTENDING FROM TYLERTOWN MISSISSIPPI TO NEW
IBERIA LOUISIANA. THIS LINE OF STORMS WAS IN ADVANCE OF A COLD
FRONT THAT WAS MOVING EAST AT 25 MPH. SEVERE THUNDERSTORMS ARE
POSSIBLE ALONG THIS LINE INCLUSIVE OF TORNADOES.

ALSO WELL EAST OF THIS ACTIVITY...OTHER SHOWERS AND THUNDERSTORMS
WERE MOVING ACROSS COASTAL MISSISSIPPI INTO SOUTHEAST MISSISSIPPI
AND EXTENDING SOUTHWARD INTO ST BERNARD PARISH. THESE SHOWERS AND
STORMS WERE MOVING NORTHEAST AT 25 MPH. WHILE THESE CELLS HAVE NOT
SHOWN ANY SIGNS OF SEVERITY RECENTLY...SOME OF THESE STORMS MAY
BECOME STRONG TO SEVERE AS THE COLD FRONT APPROACHES FROM THE WEST
LATER THIS AFTERNOON AND EARLY THIS EVENING.

THE UNSEASONABLY WARM AND UNSTABLE AIRMASS AHEAD OF THE FRONT HAS
PRODUCED SEVERAL TORNADOES ALREADY TODAY ACROSS THE REGION. STAY
TUNED TO LOCAL TELEVISION...RADIO OR NOAA ALL HAZARDS RADIO FOR
LATER STATEMENTS AND POSSIBLE WARNINGS FOR YOUR AREA.

24
Local storm report, Jan 10, 3:18 PM CST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
318 PM CST THU JAN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     TSTM WND DMG     4 ENE TYLERTOWN         31.14N 90.08W
01/10/2008                   WALTHALL           MS   EMERGENCY MNGR

            THUNDERSTORM WIND OR POSSIBLE TORNADO DAMAGED POWER LINES
            AND DOWNED SEVERAL TREES NEAR THE INTERSECTION OF US
            HIGHWAY 98 AND MS HIGHWAY 585.

&&
Special weather statement, Jan 10, 3:40 PM CST, 1 hour 32 minutes before
LAZ039-MSZ071-102215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
340 PM CST THU JAN 10 2008

...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING INTO THE
AREA...

AT 336 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL NEAR FRANKLINTON...OR
ABOUT 15 MILES SOUTHWEST OF DEXTER...MOVING EAST AT 40 MPH.

THE THUNDERSTORM WILL BE NEAR...
DEXTER AT 400 PM.

THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE
LARGE HAIL AND/OR DAMAGING WINDS. A TORNADO WATCH REMAINS IN EFFECT
FOR THE AREA UNTIL 7 PM CST.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

24

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 9:05 PM CSTDense Fog AdvisoryLIXAssumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 6 more10 hr
Jan 10, 9:42 AM CSTSevere Thunderstorm WarningLIXEast Feliciana, Saint Helena, West Feliciana15 min
Jan 10, 9:51 AM CSTTornado WarningLIXEast Feliciana, Saint Helena24 min
Jan 10, 10:16 AM CSTSevere Thunderstorm WarningLIXEast Feliciana, Saint Helena48 min
Jan 10, 10:50 AM CSTTornado WarningLIXSaint Helena25 min
Jan 10, 10:56 AM CSTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Livingston, Saint Helena, Tangipahoa64 min
Jan 10, 11:10 AM CSTTornado WarningLIXSaint Helena, Tangipahoa35 min
Jan 10, 11:45 AM CSTTornado WarningLIXSaint Helena, Tangipahoa30 min
Jan 10, 12:42 PM CSTTornado WarningLIXWashington33 min
Jan 10, 1:19 PM CSTTornado WarningLIXEast Feliciana, West Feliciana26 min
Jan 10, 1:39 PM CSTSpecial Marine WarningLIX21 min
Jan 10, 1:42 PM CSTSevere Thunderstorm WarningLIXEast Feliciana33 min
Jan 10, 5:16 PM CSTSpecial Marine WarningLIX29 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.